Okay so i am on Microgestin Fe and i am almost done with my first month, i'm on day 4 of the inactive pills. I've taken all my pills religiously, on the exact time, never missed a pill. Used back up protection for up to 3 weeks and still do, except we tried unprotected a couple times, but never go all the way, but i know about men secreting sperm throughout it all. The first 2 days i had a light period and light cramping. Today, there was like white stuff in my panties, like mucus almost... it freaked me out. Is that normal? Or what is that.
I never saw so many girls looking at mucous as you girls do. Our bodies function by hormones. These hormones cause mucous that looks different through out the month. It doesn't mean anything. When you're on the pill, there are more hormones so mucous is different. You are protected, its normal to have lighter shorter periods when you're on the pill.
The vagina is a moist self cleaning organ and they way it does this is to secrete mucous. The vagina is made up of mucous membranes, so yes, this mucous is supposed to be there and is normal. I know that women who use "natural birth control" or the "rhythm method" and who chart their basal temps often check cervical mucous as well but the changes they look for are in relation to rises in the basal temp and time of the month. The "rhythm method" is very difficult and very inaccurate for the reason that women's vaginas are a moist organ and hormonal changes can change the amount of mucous "down there". So relax, it means NOTHING to you! If you are on the Pill, you are not ovulating, if you are taking it correctly, so there is no worry of getting pregnant (about a 1% or less chance). There is no need to "pull out" before ejaculation. If there is no egg released, there can be no baby no matter how much sperm is present. The reason you are told to use condoms with birth control pills is not to protect against pregnancy but for STD protection. Men leak sperm long before they ejaculate so pulling out offers absolutely no measure of "extra" protection. If he has penetrated, you've been exposed to sperm. Sperm is microscopic. It cannot been seen without a microscope and men cannot feel or control this leakage but you can be sure it occurs. As long as you are consistent with taking your Pills, you have no worries for pregnancy. Your period can come anytime during the week of inactive pills (if you are on a standard 28 day pack-if it is a 21 day pack, it comes during your "break week") Birth control hormones will decrease the uterine lining (this is what is shed each month that we call our "period") so you may have less bleeding. You may note more "tissue" and less actual blood and it may also be darker (can be brown or even black from old blood) and "drier" than you are used to and this is normal. The mucous is just your vagina's way of "cleaning" itself. You never ever want to douche though because this upsets the delicate balance in the vagina. A healthy vagina has a certain pH and a balance of "good" and "bad" bacteria. Douching upsets the pH and kills off "good" bacteria which can allow the bad to take over causing an infection (like yeast for instance). The mucous is a good thing! You wouldnt want a dry vagina-it would be uncomfortable and unhealthy (unless you are menopausal which is when the decline in hormones can cause the vagina to become drier). So no worries! You are perfectly normal!
- Microgestin Fe 1 / 20 Information for Consumers
- Microgestin Fe 1 / 20 Information for Healthcare Professionals (includes dosage details)
- Side Effects of Microgestin Fe 1 / 20 (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2014 • 1 answer
I was supposed to take the last day of my active pill of microgestin fe but took last inactive help?
Posted 16 Mar 2015 • 1 answer
Posted 16 Oct 2016 • 0 answers
Posted 24 Apr 2017 • 0 answers
Posted 13 Jul 2017 • 0 answers